I've been taking 20mg of lexapro since April, but it has not worked for me (i still feel very depressed) so recently my doctor has decided for me to come off the lexapro slowly while coming onto venaflaxine. I'm just wondering am i still depressed because of low norapinephrine or dopamine, and not because of just low serotonin? the only major difference i noticed with lexapro is that it helps with my anxiety but i still feel dead inside, numb, emotionless, i feel no pleasure from anything, i have no sex drive and i feel suicidal and contemplate self harm. i know i will probably find the right medication eventually but im just curious to know if any of you guys might think it could be more than just low serotonin. I am trying my hardest to beat this so i would really appreciate if someone could help me, i just want my old happy life back :(
Hi, Kyle! Some drugs work for some people and some drugs don't work for some people and you most likely hit it on the head. Unfortunately adequate testing is still not available ~ and the actions and interactions of neurotransmitters are still not fully understood.
So doctors are left with a guessing game of which drugs to prescribe because it's simply a matter of trial and error. If an SSRI isn't working for you it doesn't even mean that a different SSRI won't work for you. But there are many other options ~ the SNRI's, NDRI's, NRI's, and the pychostimulants such as Adderal which work directly on dopamine.
Try to be patient and work closely with your doctor. I know it's a PIA to have to try different drugs ~ I've been on more than a dozen along with many combos ~ but it'll be worth it when you find the right one.
Beat regards, Wildcat
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 23 Mar 2015 • 4 answers
Updated 20 Jun 2017 • 2 answers
Updated 15 Apr 2017 • 2 answers
Updated 23 Jul 2017 • 2 answers
Updated 22 Nov 2018 • 1 answer